Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 86, NWS Des Moines, IA

June 11, 2008Palo Alto County, Pocahontas County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 11, 2008, 8:08 PM CDT for Palo Alto County, Pocahontas County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2008, 8:08 PM CDT (01:08 UTC)
Expired
Jun 12, 2008, 2:15 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Palo Alto County, IA, Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 170 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:18 PM CDTHEAVY RAIN 0Laurens, IA1.5 TO 2 INCHES OF RAIN.
Jun 11, 9:00 PM CDTFLASH FLOOD1 S Mallard, IAWATER REPORTED TO BE OVER HIGHWAY 4 SOUTH OF MALLARD.
Jun 11, 11:18 PM CDTFLASH FLOODLaurens, IAEXTENSIVE STREET FLOODING STOPPING TRAVEL AND WATER BACKING UP INTO BASEMENTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 574 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
574 m²/s²
0-3 km storm-relative helicity
740 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 120109
FFWDMX
IAC147-151-120715-
/O.NEW.KDMX.FF.W.0086.080612T0108Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
808 PM CDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PALO ALTO COUNTY IN NORTHWEST IOWA...
  NORTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...

* UNTIL 215 AM CDT THURSDAY

* AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  EMMETSBURG...LAURENS AND MALLARD.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND DUE TO 
PONDING OF WATER AND OVERFLOW OF DITCHES. TWO OR THREE INCHES OF 
RAIN IS LIKELY BY 10 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
      4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0108Z 180DEG 0KT 4296 9471

$$

JUNGBLUTH
6 follow-up statements
000 
WGUS73 KDMX 120220
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT WED JUN 11 2008

IAC147-151-120715-
/O.CON.KDMX.FF.W.0086.000000T0000Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
918 PM CDT WED JUN 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHWESTERN POCAHONTAS AND PALO ALTO COUNTIES...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
EMMETSBURG...LAURENS...MALLARD AND RODMAN.

RAINFALL AMOUNTS IN EXCESS OF 1.5 INCHES HAVE BEEN REPORTED IN THE 
WARNED AREA...AND RADAR INDICATES UP TO 3 INCHES OF RAIN HAS FALLEN. 
THIS WILL CAUSE PONDING IN FIELDS AND DITCHES TO OVERFLOW ONTO ROADS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
      4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0218Z 180DEG 0KT 4296 9471

$$

ALBRECHT
000 
WGUS73 KDMX 120318
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1016 PM CDT WED JUN 11 2008

IAC147-151-120715-
/O.CON.KDMX.FF.W.0086.000000T0000Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
1016 PM CDT WED JUN 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHWESTERN POCAHONTAS AND PALO ALTO COUNTIES...

AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE RADAR ESTIMATES OF UP TO 3 INCHES OF RAIN FROM 
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
EMMETSBURG...LAURENS...MALLARD...AND RODMAN.

ALTHOUGH THE HEAVY RAIN HAS SUBSIDED FOR NOW...ADDITIONAL RAINFALL 
AMOUNTS OF HALF AN INCH TO AN INCH ARE POSSIBLE IN THE WARNED AREA 
THROUGH 100 AM CDT WITH ADDITIONAL THUNDERSTORM ACTIVITY FROM 
NEBRASKA MOVES INTO WEST CENTRAL IOWA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
      4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0316Z 180DEG 0KT 4296 9471

$$

ALBRECHT
000 
WGUS73 KDMX 120419
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1119 PM CDT WED JUN 11 2008

IAC147-151-120715-
/O.CON.KDMX.FF.W.0086.000000T0000Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
1119 PM CDT WED JUN 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHWESTERN POCAHONTAS AND PALO ALTO COUNTIES...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
EMMETSBURG...LAURENS...MALLARD...AND RODMAN.

RAINFALL AMOUNTS IN EXCESS OF 1.5 INCHES HAVE BEEN REPORTED IN THE 
WARNED AREA...AND RADAR INDICATES UP TO 3 INCHES OF RAIN HAS FALLEN. 
THIS WILL CAUSE PONDING IN FIELDS AND DITCHES TO OVERFLOW ONTO ROADS.

AT 1118 PM CDT...LAW ENFORCEMENT REPORTED EXTENSIVE STREET FLOODING 
IN THE LAURENS AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
      4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0419Z 180DEG 0KT 4296 9471

$$

ALBRECHT
000 
WGUS73 KDMX 120521
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1219 AM CDT THU JUN 12 2008

IAC147-151-120715-
/O.CON.KDMX.FF.W.0086.000000T0000Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
1219 AM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHWESTERN POCAHONTAS AND PALO ALTO COUNTIES...

AT 1215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
EMMETSBURG...LAURENS...MALLARD...AND RODMAN.

ALTHOUGH THE HEAVY RAIN HAS SUBSIDED FOR NOW...ADDITIONAL RAINFALL 
AMOUNTS OF HALF AN INCH TO AN INCH ARE POSSIBLE IN THE WARNED AREA 
THROUGH 200 AM CDT WITH ADDITIONAL THUNDERSTORM ACTIVITY FROM 
NEBRASKA MOVES INTO WEST CENTRAL IOWA.

AT 1118 PM CDT...LAW ENFORCEMENT CONTINUED TO REPORT EXTENSIVE 
STREET FLOODING IN THE LAURENS AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
      4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0519Z 180DEG 0KT 4296 9471

$$

ALBRECHT
000 
WGUS73 KDMX 120623
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
122 AM CDT THU JUN 12 2008

IAC147-151-120715-
/O.CON.KDMX.FF.W.0086.000000T0000Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
122 AM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHWESTERN POCAHONTAS AND PALO ALTO COUNTIES...

AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
EMMETSBURG...LAURENS...MALLARD...AND RODMAN.

ALTHOUGH THE HEAVY RAIN HAS SUBSIDED FOR NOW...ADDITIONAL RAINFALL 
AMOUNTS OF HALF AN INCH TO AN INCH ARE POSSIBLE IN THE WARNED AREA 
THROUGH 300 AM CDT WITH ADDITIONAL LIGHT TO MODERATE RAINFALL MOVING 
NORTHEAST FROM NEBRASKA.


EARLIER LAW ENFORCEMENT REPORTED EXTENSIVE STREET FLOODING IN THE 
LAURENS AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
      4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0622Z 180DEG 0KT 4296 9471

$$

ALBRECHT
000 
WGUS73 KDMX 120722
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
220 AM CDT THU JUN 12 2008

IAC147-151-120730-
/O.EXP.KDMX.FF.W.0086.000000T0000Z-080612T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
220 AM CDT THU JUN 12 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN POCAHONTAS
AND PALO ALTO COUNTIES...

RAINFALL AMOUNTS IN EXCESS OF 1.5 INCHES HAVE BEEN REPORTED IN THE 
WARNED AREA...AND RADAR INDICATES UP TO 3 INCHES OF RAIN HAS FALLEN. 
THIS WILL CAUSE PONDING IN FIELDS AND DITCHES TO OVERFLOW ONTO ROADS.

AT 143 AM CDT...LAW ENFORCEMENT REPORTED EXTENSIVE STREET 
FLOODING IN THE LAURENS AREA.

AT 143 AM CDT...LAW ENFORCEMENT REPORTED WATER OVER HWY 18 ONE MILE 
EAST OF CYLINDER.

THE FLASH FLOOD WARNING WILL BE REPLACED BY AN AREAL FLOOD WARNING.

LAT...LON 4325 9457 4325 9446 4291 9446 4263 9492
      4301 9492 4326 9464 4326 9457
TIME...MOT...LOC 0623Z 180DEG 0KT 4296 9471

$$

DONAVON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:48 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 11, 6:48 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
648 PM CDT WED JUN 11 2008

.DISCUSSION...
LARGE MID-LEVEL CYCLONE SITS OVER NORTHERN ROCKIES WITH SHORTWAVE
SWINGING AROUND ITS SOUTHERN PERIPHERY EVIDENT ON WV IMAGERY. SFC
ANALYSIS SHOWS LOW PRESSURE NEARLY STATIONARY IN EASTERN SD WITH
WARM/STATIONARY FRONT STRETCHED ACROSS SOUTHERN MN AND WI...AND COLD
FRONT EXTENDING THROUGH EASTERN NE AND CENTRAL/WESTERN KS. DEEP
SOUTHERLY FLOW IN THE WARM SECTOR HAS ALLOWED LOW-LEVEL MOISTURE TO
POOL UP ACROSS OUR AREA...WITH DEWPOINTS NOW IN THE MID/UPPER 60S
ACROSS THE SOUTHERN 2/3 OF THE STATE. SKIES HAVE LARGELY CLEARED OUT
BEHIND EARLIER CONVECTIVE CLUSTER AND ARE NOW PARTLY CLOUDY OVER
MUCH OF CENTRAL IOWA...ALLOWING TEMPERATURES TO RISE INTO THE LOWER
80S IN SOME LOCATIONS.

WITH THE INCREASE IN LOW-LEVEL MOISTURE AND WARM AIR INSTABILITY IS
INCREASING SIGNIFICANTLY. WIND SHEAR ALSO HIGH WITH SWERLY FLOW
ALOFT AND AN 850 MB JET OVER WESTERN IA. AS THE MID-LEVEL SHORTWAVE
REVOLVES AROUND THE SOUTHEASTERN PERIPHERY OF THE LOW THIS
EVENING...IT WILL KICK THE SURFACE LOW NORTHEAST BRINGING THE COLD
FRONT THROUGH CENTRAL IA OVERNIGHT. FIRST THREAT WILL BE ISOLATED
CONVECTION IN THE WARM SECTOR WELL AHEAD OF THE FRONT THIS
EVENING/EARLY TONIGHT...HOWEVER IT APPEARS THAT WARM AIR ABOVE THE
SFC WILL PROVIDE SUFFICIENT CAP TO KEEP THIS IN CHECK. ANYTHING THAT
DOES DEVELOP IN THIS TIMEFRAME WILL HAVE A GOOD CHANCE OF GOING
SEVERE GIVEN THE ENVIRONMENT. STORMS ALONG AND JUST AHEAD OF THE
COLD FRONT WILL ENTER OUR AREA BETWEEN 00Z AND 04Z...MOVING ACROSS
THROUGH THE NIGHT. PRIMARY SEVERE THREAT WILL BE NWERN HALF OF
CWA...WITH CONVECTION TRANSITIONING TO ELEVATED AND SEVERE THREAT
DIMINISHING BUT STILL PRESENT AFTER ABOUT MIDNIGHT. QPF DIFFICULT TO
PIN DOWN TONIGHT...BUT HEAVY RAIN WILL BE WIDESPREAD WITH THE
HIGHEST AMOUNTS LIKELY EARLIER IN THE NIGHT ACROSS THE NORTHWEST.

FRONT WILL MOVE SOUTHEAST ACROSS IA ON THU AND MAY SEE ADNL TSRA
DURING THE AFTERNOON OVER THE SERN THIRD. THAT SHOULD MOVE SE OF
THE CWA BY SNST AND EXPECT IA TO MISS MOST OF THE CWA. PTRN CHNG
WILL GIVE IA A BREAK FRM THE ACTIVE WX FOR ABOUT A WEEK AS THE OVR
ALL PTRN BASICALLY SHIFTS 180 DEGREES. SOME PCPN ON TAP FOR THE
SUN INTO MON TIMEFRAME, BUT NOT AS WDSPRD OR HEAVY AS HAS BEEN THE
CASE OF LATE.

&&

.AVIATION...12/00Z
SVR SQUALL LINE ENTERING WRN IA WILL BE THE MAIN WX FEAT WITH THIS
SET.  TIMED THE SYS ACRS THE CWA OVR NGT WITH IT REACHING KFOD BY
AROUND 02Z AND KOTM ARND 08Z.  MAIN AREA LKLY TO LAST ABOUT 2 HRS
WITH SOME -TSRA AFT MAIN LINE.  OUTSIDE OF TSRA, GENL VFR CONDS WILL
HOLD THRU FCST PD.  WILL BE A CHANCE OF REDEVELOPMENT OVR THE SERN
TAFS BY THE MID DAY PERIOD ON THU...WITH ENTIRE AREA SHIFTING SWD BY
END OF TAF PD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ADAIR-ADAMS-
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-
CERRO GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-
HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MADISON-MARSHALL-
PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-TAYLOR-UNION-
WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

MS JUN 08
Hazardous weather outlook, Jun 11, 3:48 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT WED JUN 11 2008

IAZ026>028-037>039-048>050-060>062-072>075-082>086-093>097-122100-
FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-
TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
348 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS WILL DEVELOP TO THE WEST AND MOVE INTO THE
AREA THIS EVENING. THE STRONG STORMS WILL ADVANCE EAST TO THE
INTERSTATE 35 CORRIDOR BY AROUND MIDNIGHT. ALL MODES OF SEVERE
WEATHER AREA LIKELY THIS EVENING. WIDESPREAD HEAVY RAIN IS ALSO
LIKELY WITH THESE STORMS.

NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS
CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO THURSDAY
EVENING. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS EARLY
FRIDAY AND A BETTER CHANCE FOR STORMS ON SUNDAY INTO MONDAY. THE
SEVERE WEATHER POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE
THE HEAVY RAIN POTENTIAL HAS YET TO BE DETERMINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR A TWO TO THREE HOUR PERIOD FROM
THE BEGINNING OF THE THUNDERSTORMS THIS EVENING...AND IS NOT
EXPECTED THURSDAY.

IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081-
092-122100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
TAYLOR-
348 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS WILL DEVELOP AND MOVE INTO WESTERN IOWA THIS
EVENING. THE STORMS WILL ADVANCE TO THE INTERSTATE 35 CORRIDOR BY
AROUND MIDNIGHT...AND ACROSS OUR AREA BETWEEN MIDNIGHT AND 5 AM.
THE MAIN SEVERE WEATHER THIRD WILL BE FOR HAIL AND HIGH WINDS.
WIDESPREAD HEAVY RAIN IS ALSO LIKELY WITH THESE STORMS.

NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS
CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO EARLY
FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF A
LAMONI TO TAMA LINE DURING THE AFTERNOON THURSDAY. A BETTER CHANCE
FOR STORMS WILL ARRIVE ON SUNDAY INTO MONDAY. THE SEVERE WEATHER
POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE THE HEAVY RAIN
POTENTIAL HAS YET TO BE DETERMINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM AROUND MIDNIGHT THROUGH THE
PREDAWN HOURS...AND POSSIBLY THURSDAY AFTERNOON.

In the hours before

Local storm report, Jun 11, 7:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
752 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TORNADO          3 NNW DOW CITY          41.97N 95.52W
06/11/2008                   CRAWFORD           IA   LAW ENFORCEMENT

&&

MRUSSELL
Local storm report, Jun 11, 8:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
806 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TORNADO          4 S BUCK GROVE          41.86N 95.40W
06/11/2008                   CRAWFORD           IA   LAW ENFORCEMENT

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:12 PM CDTTornado WarningDMXEmmet, Palo Alto48 min
Jun 11, 7:29 PM CDTTornado WarningDMXEmmet, Palo Alto46 min
Jun 11, 7:39 PM CDTTornado WarningDMXCrawford18 min
Jun 11, 7:41 PM CDTTornado WarningDMXPalo Alto, Pocahontas34 min
Jun 11, 7:46 PM CDTSevere Thunderstorm WarningDMXCrawford44 min
Jun 11, 7:53 PM CDTTornado WarningDMXCrawford52 min
Jun 11, 7:59 PM CDTFlash Flood WarningDMXCrawford6 hr
Jun 11, 8:02 PM CDTTornado WarningDMXSac28 min
Jun 11, 8:12 PM CDTSevere Thunderstorm WarningDMXKossuth48 min
Jun 11, 8:15 PM CDTTornado WarningDMXPalo Alto, Pocahontas45 min
Jun 11, 8:17 PM CDTTornado WarningDMXAudubon, Carroll43 min
Jun 11, 8:26 PM CDTTornado WarningDMXPalo Alto, Pocahontas34 min
Jun 11, 8:31 PM CDTTornado WarningDMXCarroll29 min
Jun 11, 8:33 PM CDTTornado WarningDMXKossuth42 min
Jun 11, 8:48 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene27 min
Jun 11, 8:48 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac57 min
Jun 11, 8:52 PM CDTFlash Flood WarningDMXSac6 hr
Jun 11, 8:59 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass46 min
Jun 11, 8:59 PM CDTTornado WarningDMXPalo Alto, Pocahontas31 min
Jun 11, 9:06 PM CDTFlash Flood WarningDMXKossuth6 hr
Jun 11, 9:10 PM CDTSevere Thunderstorm WarningDMXWebster50 min
Jun 11, 9:12 PM CDTTornado WarningDMXKossuth33 min
Jun 11, 9:16 PM CDTFlash Flood WarningDMXAudubon, Carroll, Cass6 hr
Jun 11, 9:18 PM CDTSevere Thunderstorm WarningDMXGreene, Guthrie42 min
Jun 11, 9:33 PM CDTFlash Flood WarningDMXCerro Gordo, Worth6 hr
Jun 11, 9:35 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago40 min
Jun 11, 9:37 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago38 min
Jun 11, 9:54 PM CDTSevere Thunderstorm WarningDMXBoone36 min
Jun 11, 9:55 PM CDTFlash Flood WarningDMXAdair, Greene, Guthrie, Webster6 hr
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright48 min
Jun 11, 10:01 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright44 min
Jun 11, 10:02 PM CDTRiver Flood WarningDMXHumboldt13 hr
Jun 11, 10:21 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock39 min
Jun 11, 10:26 PM CDTFlash Flood WarningDMXBoone, Dallas6 hr
Jun 11, 10:26 PM CDTSevere Thunderstorm WarningDMXStory49 min
Jun 11, 10:32 PM CDTSevere Thunderstorm WarningDMXHardin43 min
Jun 11, 10:34 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Story, Wright6 hr
Jun 11, 10:38 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin52 min
Jun 11, 11:01 PM CDTSevere Thunderstorm WarningDMXButler, Grundy44 min
Jun 11, 11:04 PM CDTSevere Thunderstorm WarningDMXGrundy, Marshall, Tama56 min
Jun 11, 11:08 PM CDTFlash Flood WarningDMXHancock, Winnebago6 hr
Jun 11, 11:16 PM CDTSevere Thunderstorm WarningDMXCerro Gordo29 min
Jun 11, 11:20 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer55 min
Jun 11, 11:27 PM CDTFlash Flood WarningDMXAdams6 hr
Jun 12, 12:08 AM CDTRiver Flood WarningDMXCass21 hr
Jun 12, 12:15 AM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Butler, Grundy6 hr
Jun 12, 12:23 AM CDTFlash Flood WarningDMXPolk6 hr
Jun 12, 12:28 AM CDTFlash Flood WarningDMXMadison6 hr
Jun 12, 1:28 AM CDTFlash Flood WarningDMXMarshall, Tama6 hr
Jun 12, 2:26 AM CDTAreal Flood WarningDMXPalo Alto, Pocahontas6 hr
Jun 12, 3:06 AM CDTAreal Flood WarningDMXKossuth6 hr
Jun 12, 3:22 AM CDTAreal Flood WarningDMXAudubon, Carroll, Cass5 hr
Jun 12, 3:50 AM CDTAreal Flood WarningDMXAdair, Guthrie6 hr
Jun 12, 4:05 AM CDTSevere Thunderstorm WarningDMXDecatur, Wayne40 min
Jun 12, 4:23 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie23 min
Jun 12, 5:30 AM CDTAreal Flood WarningDMXAdams3 hr
Jun 12, 6:26 AM CDTAreal Flood WarningDMXMadison3 hr
Jun 12, 7:00 AM CDTAreal Flood WarningDMXAdair, Adams, Audubon, Black Hawk, Boone, Bremer and 26 more12 hr
Jun 12, 9:39 AM CDTRiver Flood WarningDMXDecatur34 hr
Jun 12, 12:21 PM CDTRiver Flood WarningDMXStory15 hr
Jun 12, 1:13 PM CDTRiver Flood WarningDMXLucas38 hr
Jun 12, 1:27 PM CDTRiver Flood WarningDMXPolk14 hr
Jun 12, 3:04 PM CDTAreal Flood WarningDMXMarion12 hr
Jun 12, 3:09 PM CDTSevere Thunderstorm WarningDMXJasper, Marion29 min
Jun 12, 3:29 PM CDTSevere Thunderstorm WarningDMXPoweshiek27 min
Jun 12, 3:47 PM CDTSevere Thunderstorm WarningDMXTama28 min
Jun 12, 3:58 PM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek27 min
Jun 12, 4:21 PM CDTTornado WarningDMXAppanoose, Davis39 min
Jun 12, 4:40 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne34 min
Jun 12, 4:47 PM CDTSevere Thunderstorm WarningDMXMonroe32 min
Jun 12, 4:57 PM CDTTornado WarningDMXDavis48 min
Jun 12, 5:06 PM CDTSevere Thunderstorm WarningDMXMahaska39 min
Jun 12, 5:19 PM CDTFlash Flood WarningDMXAppanoose, Davis, Monroe, Wapello12 hr
Jun 12, 5:26 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne14 min
Jun 12, 5:30 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek17 min
Jun 12, 5:36 PM CDTSevere Thunderstorm WarningDMXMonroe24 min
Jun 12, 5:48 PM CDTTornado WarningDMXDavis30 min
Jun 12, 6:56 PM CDTAreal Flood WarningDMXAdair, Adams, Black Hawk, Boone, Bremer, Butler and 17 more12 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.